My vertigo is the feeling of being on a boat. The floors feel like the are moving up and down, and so does the couch when I'm sitting. It's been bothering me for 2 days now.
I get this feeling also when I get in an anxious situation (I have panic attacks), but it goes away after the panic goes away. I am currenltly not having a panic attack and the vertigo has been constant for 2 days now. My balance is off.
Im 18 Female, young and healthy, even though I am a hypochondriac.
Did this med work for your dizziness and vertigo? What dosage were you on and how often did you take it? How long did you have to take it for? How long does it take to work? Will I feel drowsy every time I take it, or will my body get used to it? Any other info? Thank you.
Other meds I am taking is prozac and lorazepam.
I took 6.25mg over an hour ago and I am still experiencing vertigo, so I took another 6.25mg (I am always very worried about first taking medications). What dose willl work? Or what is the normal dose? My doc says I can take another 6.25 in another hour if still not better, and another one after that if still not better. He knows my issues with taking meds for the first time because I am afraid of side effects.... nausea and vomiting (I am an emetophobic)
Can vertigo cause you to throw up? I've never thrown up and I feel hungry but I've been so afraid to eat because of the vertigo, cause I heard it makes people throw up. Did it make you? Is it common?
Thank you again. I know this has been a little lengthy but I will not relax until I am reassured.
Meclizine is often prescribed for dizziness/vertigo. It often works well for spinning-type vertigo, sometimes works for other kinds of dizziness, sometimes doesn't work at all. It didn't for me.
Small doses of anti-anxiety drugs such as Xanax or Ativan often help people with chronic dizziness no matter the cause. But you are already taking lorazepam, I see.
I thought 25 mg was the standard dose for meclizine but I could very well be wrong. It is available over the counter as Dramamine Less Drowsy Formula, so you can see what the "normal" dose is by looking on the package.
Throwing up is possible with true vertigo but that is usually the spinning kind, caused by inner-ear problem. It sounds like your problem is likely caused by anxiety. The reason that anxiety makes you feel dizzy--and vice versa--is that the autonomic nervous system, which controls the fight-or-flight response that has to do with anxiety, is "wired" into the vestibular (balance) system. That's why panic attacks make you dizzy and why chronic dizziness due to an inner ear disorder often causes anxiety, panic, agoraphobia etc. as secondary effects if the dizziness goes on for a long time.
Don't worry about vomiting. Just eat and don't worry! Even when I'm dizzy, my stomach feels better when I eat a bit.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.